International scientific publications        26 апреля 2018        108         Comments Off on Long-Term Effects of Gonadotropin-Releasing Hormone Agonists and Add-Back in Adolescent Endometriosis

Long-Term Effects of Gonadotropin-Releasing Hormone Agonists and Add-Back in Adolescent Endometriosis

Study Objective
To explore the potential occurrence of long-term side effects and tolerability of gonadotropin-releasing hormone agonist (GnRHa) plus 2 different add-back regimens in adolescent patients with endometriosis

Design
Follow-up questionnaire sent in 2016 to patients who participated in a drug trial between 2008−2012

Setting
Tertiary care center in Boston, MA.

Participants
Females with surgically confirmed endometriosis (n=51) who enrolled in a GnRHa plus add-back trial as adolescents

Interventions
Leuprolide depot 11.25 mg intramuscular injection every 3 month, plus oral norethindrone acetate 5 mg daily or oral norethindrone acetate 5 mg daily plus oral conjugated equine estrogens 0.625 mg daily.

Main Outcome Measure (s)
Side effects during and after treatment, irreversible side effects, changes in pain, overall satisfaction

Results
The response rate was 61%. Almost all (96%) reported side effects during treatment; 80% reported side effects lasting > 6 months after stopping treatment. Almost half (45%) reported side effects they considered irreversible, including memory loss, insomnia, and hot flashes. Despite side effects, subjects rated GnRHa plus add-back as the most effective hormonal medication for treating endo-metriosis pain; two thirds (16/25) would recommend it to others. More subjects who received a modified two drug add-back regimen versus standard one drug add-back would recommend GnRHa and felt it was the most effective hormonal medication.

Conclusion
Subjects felt GnRHa plus add-back was effective and would recommend it to others, despite signif-icant side effects. Those who received two drug add-back reported more success than those who received standard add-back. A subset of patients reported irreversible side effects.


Jenny Sadler Gallagher, MPHCorrespondence information about the author MPH Jenny Sadler GallagherEmail the author MPH Jenny Sadler Gallagher Stacey A. Missmer, ScD, Marc R. Laufer, MD, Catherine M. Gordon, MD, MSc, Amy D. DiVasta, MD, MMSc
DOI: doi.org/10.1016/j.jpag.2018.03.004

If you have found a spelling error, please, notify us by selecting that text and pressing Ctrl+Enter.

Spelling error report

The following text will be sent to our editors: